Alert archive / Oregon / Wind Advisories in 2026

Wind Advisory 3, NWS Medford, OR

January 5, 2026Lake County, Oregon

NWS Medford, OR issued this wind advisory at Jan 5, 2026, 1:58 PM PST for Lake County, Oregon. It took effect at Jan 7, 2026, 7:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2026, 1:58 PM PST (21:58 UTC)
In effect from
Jan 7, 2026, 7:00 AM PST
Expired
Jan 7, 2026, 7:00 PM PST
In force
12 hr
Issued by
NWS Medford, OR

County Lake County, OR

The radar

The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2026-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2026-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

490 
WWUS76 KMFR 052158
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
158 PM PST Mon Jan 5 2026

ORZ031-061200-
/O.NEW.KMFR.WI.Y.0003.260107T1500Z-260108T0300Z/
Central and Eastern Lake County-
Including the following locations...Paisley
158 PM PST Mon Jan 5 2026

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY...

* WHAT...Southwest winds 35 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...The Summer Lake area in central Lake County, particularly 
  highway 31 between Paisley and Summer Lake.

* WHEN...From 7 AM to 7 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Driving may be difficult due to 
  crosswinds, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure light outdoor objects like tents or empty trash bins.

&&

$$

BPN
6 follow-up statements
591 
WWUS76 KMFR 061110
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
310 AM PST Tue Jan 6 2026

ORZ031-070000-
/O.CON.KMFR.WI.Y.0003.260107T1500Z-260108T0300Z/
Central and Eastern Lake County-
Including the following locations...Paisley
310 AM PST Tue Jan 6 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...The Summer Lake area in central Lake County, particularly 
  highway 31 between Paisley and Summer Lake.

* WHEN...From 7 AM to 7 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Driving may be difficult due to 
  crosswinds, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure light outdoor objects like tents or empty trash bins.

&&

$$

MAS
213 
WWUS76 KMFR 062313
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
313 PM PST Tue Jan 6 2026

ORZ031-070715-
/O.CON.KMFR.WI.Y.0003.260107T1500Z-260108T0300Z/
Central and Eastern Lake County-
Including the following locations...Paisley
313 PM PST Tue Jan 6 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...The Summer Lake area in central Lake County, particularly 
  highway 31 between Paisley and Summer Lake.

* WHEN...From 7 AM to 7 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Driving may be difficult due to 
  crosswinds, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure light outdoor objects like tents or empty trash bins.

&&

$$

Smith
268 
WWUS76 KMFR 070617
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1017 PM PST Tue Jan 6 2026

ORZ031-071500-
/O.CON.KMFR.WI.Y.0003.260107T1500Z-260108T0300Z/
Central and Eastern Lake County-
Including the following locations...Paisley
1017 PM PST Tue Jan 6 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Winds will be strongest during Wednesday afternoon.

* WHERE...The Summer Lake area in central Lake County, particularly 
  highway 31 between Paisley and Summer Lake.

* WHEN...From 7 AM to 7 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Driving may be difficult due to 
  crosswinds, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure light outdoor objects like tents or empty trash bins.

&&

$$

DW
999 
WWUS76 KMFR 070938
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
138 AM PST Wed Jan 7 2026

ORZ031-080300-
/O.CON.KMFR.WI.Y.0003.260107T1500Z-260108T0300Z/
Central and Eastern Lake County-
Including the following locations...Paisley
138 AM PST Wed Jan 7 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Winds will be strongest this afternoon.

* WHERE...The Summer Lake area in central Lake County, particularly 
  highway 31 between Paisley and Summer Lake.

* WHEN...From 7 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Driving may be difficult due to 
  crosswinds, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure light outdoor objects like tents or empty trash bins.

&&

$$

MAS
146 
WWUS76 KMFR 072257
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
257 PM PST Wed Jan 7 2026

ORZ031-080300-
/O.CON.KMFR.WI.Y.0003.000000T0000Z-260108T0300Z/
Central and Eastern Lake County-
Including the following locations...Paisley
257 PM PST Wed Jan 7 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Winds will be strongest this afternoon.

* WHERE...The Summer Lake area in central Lake County, particularly 
  highway 31 between Paisley and Summer Lake.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Driving may be difficult due to 
  crosswinds, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure light outdoor objects like tents or empty trash bins.

&&

$$

Smith
468 
WWUS76 KMFR 080252
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
652 PM PST Wed Jan 7 2026

ORZ031-080400-
/O.EXP.KMFR.WI.Y.0003.000000T0000Z-260108T0300Z/
Central and Eastern Lake County-
Including the following locations...Paisley
652 PM PST Wed Jan 7 2026

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

The wind advisory will expire at 7 PM PST. Southwest winds gusting 
at 35 to 48 mph were recorded at Summer Lake this morning into this 
evening.

$$

DW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 5, 9:58 AM PST, 4 hours earlier.

Area forecast discussion, Jan 5, 9:58 AM PST, 4 hours before
Area Forecast Discussion
National Weather Service Medford OR
958 AM PST Mon Jan 5 2026

...Updated AVIATION discussion for 18Z TAFs...

.DISCUSSION...Unexpectedly cold air has filled into the Illinois
and Applegate valleys this morning, bringing reports of snowfall
from local spotters and visible snowfall on roadcams in Cave
Junction. Snowfall has been reported at elevations as low as 1300
feet. Meanwhile, rainfall continues at Siskiyou Summit (4000 feet) on
Interstate 5. With this round of precipitation dissipating in the
afternoon and evening, continued west side snowfall is not
expected.

Please see the previous discussion for more details on the short-
and long-term forecast. -TAD

&&

.AVIATION...05/18Z TAFs...Showers continue for inland areas west of
the Cascades, with light rain showers over lower elevation areas and
snow showers over terrain. Generally, flight levels west of the
Cascades are VFR or MVFR with areas of IFR (Medford) or LIFR
(Terrain around Mount Shasta) present. For the Oregon coast and east
side area, VFR ceilings are present.

Showers will decrease into the afternoon and evening, with less
activity expected through Tuesday morning. Low ceilings and valley
fog may develop in the Umpqua and Rogue valleys, but signals are
currently weak in guidance. Beyond this TAF period, a front looks to
bring another round of activity starting Tuesday afternoon and
evening. -TAD

&&

.MARINE...Updated 800 AM PST Monday, January 5, 2026...Winds become
north today and could be gusty this afternoon south of Cape
Blanco. Choppy seas may approach small craft advisory levels there
during the evening before subsiding. Another front passes Tuesday
into Tuesday night with a brief period of gusty south winds and
steep seas. This is followed by long period swell Tuesday night and
building and steepening seas Wednesday into Thursday. -Spilde

&&

.BEACH HAZARDS/HIGH SURF...Updated 300 AM PST Monday, January 5,
2026...Long period swell, originating from a storm along the
Aleutian Islands, is forecast to arrive in the southern Oregon
waters Tuesday night, then build Wednesday into Thursday. Early
indications are showing the swell arriving at 3-6 feet at 20-25
seconds, which initially poses a risk for sneaker waves Tuesday
night into Wednesday. Then, as the swell builds to 13-18 feet,
high surf risk increases Wednesday afternoon into Thursday. We'll
continue to monitor for possible beach hazard and/or high surf
products. -Spilde/BPN

&&

.PREV DISCUSSION... /Issued 314 AM PST Mon Jan 5 2026/

DISCUSSION...Satellite imagery is showing low pressure spinning
near the NorCal coast this morning. This will move inland today.
Model guidance early this morning is showing a deformation axis
setting up to the north of the low and this will move across SW
Oregon and NorCal during the morning rush. At the same time, snow
levels will continue to drop to around 3500-4000 feet and this
will cause some snow over the passes, including at Siskiyou Summit
on I-5. Web cams at this early hour are showing roads becoming
snow covered along Highway 97 north of Klamath Falls and also over
the passes east of Klamath Falls. We issued Winter Weather
Advisories for this morning for all those areas through noon PST.
It's been raining at Klamath Falls, but it'll turn to snow this
morning there too. There could be an inch or so, so watch for
slick spots on roadways there during the morning commute. With
snow levels dropping, we adjusted the Winter Storm Warning for
the NorCal mountains to above 4000 feet, which continues through 4
pm PST. However, some of the hi-res guidance is showing heavier
precipitation rates developing between 4 and 10 am, and that could
cause snow levels to drop even more (down to around 3500 feet
around Mt. Shasta City). A few inches are possible there and this
could cause problems on I-5, if this were to occur. Meanwhile, a
cold rain will gradually end from NW to SE for other areas west of
the Cascades, including here in Medford. This whole system will
push to the south and east of the area tonight and most areas will
get a break.

The next disturbance will move into Washington and NW Oregon
Tuesday morning. Most of our area will start out dry (aside from
some snow showers in the mountains), but precipitation will
gradually increase due to orographic enhancement over the
Cascades Tuesday afternoon. Rain/snow will settle southward
across most of the west side Tuesday night into Wednesday. Snow
levels will be generally around 4000 feet, but will be a bit lower
(down to as low as 3000 feet across the north - northern Douglas
County). Snow will pick up across the Cascades and the Cascade
Foothills during this time. While there could be a brief break
during Wednesday morning, another frontal system will move in from
the NW re-energizing snow over the Cascades/Foothills during the
afternoon and at night. Snow amounts of 1-2 feet seem likely, with
some wind (40 mph) and low visibility conditions. As such, we've
issued a Winter Storm Watch which will be in effect from late
Tuesday morning through Thursday morning. We may also need
advisories in other areas, like the Highway 97 corridor north of
Klamath Falls (Chiloquin to Chemult, Crescent and La Pine). With
the flow aloft mostly from the WNW, we expect only minor winter
impacts farther south in NorCal with this event. Even so, snow
levels drop to their lowest levels of the season Wednesday night
into Thursday, down to 2000-2500 feet and even some of the
guidance is showing a 40-60% chance of at least some wet snow
mixing in here around the valley. This is most likely up around
east Medford, Jacksonville, and in Ashland.

Once we get past that, model guidance is in pretty good agreement
showing a dry period Friday into next weekend with some cold
nights, especially where there's fresh snow cover. With
strengthening inversions, this could cause some fog/freezing fog
in the west side valleys along with another period of air
stagnation. -Spilde

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Watch from Tuesday morning through Thursday morning
     for ORZ025-027-028.

     Winter Weather Advisory until 4 PM PST this afternoon for
     ORZ027>030.

CA...Winter Storm Warning until 4 PM PST this afternoon for CAZ080-
     082-083.

PACIFIC COASTAL WATERS...None.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:00 AM PSTWinter Storm WatchMFRDouglas, Jackson, Josephine, Klamath12 hr
Jan 5, 1:55 PM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath68 hr
Jan 5, 1:55 PM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more68 hr
Jan 5, 2:05 PM PSTSmall Craft AdvisoryMFR50 hr
Jan 5, 2:05 PM PSTHazardous Seas WarningMFR3 days
Jan 5, 2:05 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas3 days

Nearby

Wind Advisories in Oregon, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.